Retin-A Side Effects?

Ive been using Tretinoin 0.05% for 6 weeks for anti-aging, nightly. Ive had minimal side effects as ive been careful - mainly flaking in some areas and redness. However, my face is slightly red and sore around my nasolabial areas and chin and my skin is appearing to look slightly worse than before, in these areas particularly - patchy, red and swarthy. Should I keep going nightly or scale back, or just avoid sensitive facial areas? Will these side effects improve and in what timescale? Thanku!

Doctor Answers (1)

Retin-A

+1

What strength of Retin-A are you using?  You should be on the low strength, instead of the middle strength.  It comes in 3 strengths for a reason.  You start with the low dose (.025%), then gradually move up to the highest strength.  Many people stay on the low or medium and never make it to the highest strength.  We suggest you use it every 3rd evening, and increase to every night over time.  Always wear sunscreen outside.  Be sure to follow up with your Dermatologist or Plastic Surgeon with your progress.


Atlanta Plastic Surgeon
4.5 out of 5 stars 27 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.